Volume 6, Issue 4
N-simplex Crouzeix-Riviart Element for the Second Order Elliptic/eigenvalue Problems

Y. Yang, F. Lin & Z. Zhang

DOI:

Int. J. Numer. Anal. Mod., 6 (2009), pp. 615-626

Published online: 2009-06

Preview Full PDF 0 464
Export citation
  • Abstract

We study the n-simplex nonconforming Crouzeix-Raviart element in approximating the n-dimensional second-order elliptic boundary value problems and the associated eigenvalue problems. By using the second Strang Lemma, optimal rate of convergence is established under the discrete energy norm. The error bound is also valid for the eigenfunction approximations. In addition, when eigenfunctions are singular, we prove that the Crouzeix-Raviart element approximates exact eigenvalues from below. Moreover, our numerical experiments demonstrate that the lower bound property is also valid for smooth eigenfunctions, although a theoretical justification is lacking.

  • Keywords

n-simplex nonconforming Crouzeix-Raviart element second order elliptic equation error estimates eigenvalues lower bound

  • AMS Subject Headings

65N25 65N30

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • References
  • Hide All
    View All

@Article{IJNAM-6-615, author = {Y. Yang, F. Lin and Z. Zhang}, title = {N-simplex Crouzeix-Riviart Element for the Second Order Elliptic/eigenvalue Problems}, journal = {International Journal of Numerical Analysis and Modeling}, year = {2009}, volume = {6}, number = {4}, pages = {615--626}, abstract = {We study the n-simplex nonconforming Crouzeix-Raviart element in approximating the n-dimensional second-order elliptic boundary value problems and the associated eigenvalue problems. By using the second Strang Lemma, optimal rate of convergence is established under the discrete energy norm. The error bound is also valid for the eigenfunction approximations. In addition, when eigenfunctions are singular, we prove that the Crouzeix-Raviart element approximates exact eigenvalues from below. Moreover, our numerical experiments demonstrate that the lower bound property is also valid for smooth eigenfunctions, although a theoretical justification is lacking. }, issn = {2617-8710}, doi = {https://doi.org/}, url = {http://global-sci.org/intro/article_detail/ijnam/787.html} }
Copy to clipboard
The citation has been copied to your clipboard